Alert archive / West Virginia / Flash Flood Warnings in 2019
Flash Flood Warning 49, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 11, 2019, 2:40 PM EDT for Barbour County, Randolph County, West Virginia. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2019, 2:40 PM EDT (18:40 UTC)
- Expired
- Jul 11, 2019, 4:45 PM EDT
- In force
- 2 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Barbour County, WV, Randolph County, WV
The radar
The Sterling radar (KLWX), 184 km from the middle of the area, began a volume at 18:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 6.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 430 J/kg
- Mixed-layer CIN
- -51 J/kg
- Mixed-layer LCL
- 707 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 168 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted.
748
WGUS51 KRLX 111840
FFWRLX
WVC001-083-112045-
/O.NEW.KRLX.FF.W.0049.190711T1840Z-190711T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
240 PM EDT Thu Jul 11 2019
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Northeastern Randolph County in northeastern West Virginia...
Southeastern Barbour County in northeastern West Virginia...
* Until 445 PM EDT.
* At 239 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Up to
one inch of rain has already fallen. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Elkins, Mill Creek, Dailey, Beverly, Montrose, Harman, Bowden,
Kerens, Dryfork and Glady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3887 7951 3884 7954 3879 7950 3872 7956
3872 7975 3874 7976 3874 7978 3872 7980
3872 8000 3905 7990 3906 7978 3904 7977
3897 7951 3898 7947 3896 7935
$$
211 follow-up statement
361
WGUS71 KRLX 111956
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
356 PM EDT Thu Jul 11 2019
WVC001-083-112045-
/O.CON.KRLX.FF.W.0049.000000T0000Z-190711T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Randolph WV-Barbour WV-
356 PM EDT Thu Jul 11 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM EDT FOR
NORTHEASTERN RANDOLPH AND SOUTHEASTERN BARBOUR COUNTIES...
At 354 PM EDT, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain over the warned area. Up to two
inches of rain have already fallen. Flash flooding remains possible.
Some locations that will experience flooding include...
Elkins, Mill Creek, Dailey, Beverly, Montrose, Harman, Bowden,
Kerens, Dryfork and Glady.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3887 7951 3884 7954 3879 7950 3872 7956
3872 7975 3874 7976 3874 7978 3872 7980
3872 8000 3905 7990 3906 7978 3904 7977
3897 7951 3898 7947 3896 7935
$$
RGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 2:40 PM EDT, 0 minutes earlier.
Area forecast discussion, Jul 11, 2:40 PM EDT, 0 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
240 PM EDT Thu Jul 11 2019
.SYNOPSIS...
Strong storms and heavy rain today ahead of a cold front. High
pressure builds for the beginning of the weekend. Unsettled
weather returns next week.
&&
.NEAR TERM /THROUGH FRIDAY/...
As of 240 PM Thursday...
Today through early tonight, a fairly potent northern stream
trough crosses, providing synoptic-level support for widespread
showers and storms and eventually the passage of a cold front
later. At the meso-scale, storms formed over the Ohio Valley
this morning and tracked ENE into western and northern West
Virginia where they currently reside. While this activity has
taken a bite out of available instability for much of the area,
and has prevented further destabilization given ample cloud
cover, sunny skies along the western periphery has allowed for
the development of a corridor of strong instability extending
from central KY into central/eastern OH. Meanwhile, dry air
enters the mid-levels coincident with moisture convergence up to
1.5-2.00"+ PWAT along pre- frontal and frontal waves. These
combined factors lead to a slight risk per SPC of downbursts/
damaging winds in the Ohio Valley this afternoon and early
evening in spite of weak wind fields.
This line of thinking along with satellite trends point to
potentially severe storms forming over OH/KY and migrating east
into our area where they will likely begin to weaken when they
encounter a worked-over atmosphere closer to the Ohio River.
Pockets of instability may still exist in some places, however,
so do agree with marginal risk for severe wind gusts across the
entire area outside of a slight risk near and west of the Ohio
River. High rainfall rates and low FFG also led to the issuance
of a Flash Flood Watch across interior portions of north/central
WV in coordination with neighboring offices. Storm motion ought
to stave off flooding impacts elsewhere.
Later this evening, the main cold front and its pressure trough
cross into the Ohio Valley. Do expect additional showers along the
front, but the setting sun and early storm activity will likely
limit storm activity, especially east. Tonight, the front is slow to
move into the mountains and tends to stall across it and the
southern zones into mid-Friday. This allows for a stratus deck
to form across the southeast half of the forecast area, while
low level flow staves off fog development. Isolated to scattered
showers in the mountains and across the south are likely to
form in the vicinity of the front Friday, with perhaps enough
destabilization across SW VA to pop an afternoon thunderstorm.
Morning cloud cover will initially inhibit warming, then highs
reach into the 70's and 80's during the afternoon.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
As of 225 PM Thursday...
Drier air, at least off the surface, will continue to advect
into the area Friday night with PWATs dropping below an inch.
Some dense river valley fog looks to develop overnight as lows
settle down below readings from recent days values.
Saturday looks to mainly sunny with just enough mixing to bring
down drier air aloft for dewpoints to drop into the lower to mid
60s. High temperatures look to be very close to normal.
A warm front develops across portions of the OH Valley on Sunday
which will provide for a change of diurnally driven convection,
in addition to an uptick in humidity/temperature.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 225 PM Thursday...
Upper level riding tries to build in early next week with
attention turning to where the remnants of Barry track. It may
take until Wednesday or Thursday to see the effects from this
system.
&&
.AVIATION /19Z THURSDAY THROUGH TUESDAY/...
As of 200 PM Thursday...
VFR prevails at all sites this afternoon with IFR or worse
conditions likely in waves of heavy-raining thunderstorms. Winds
prevail from the SW today, turning gusty and variable in storms.
In general storms will produce variable gusts in the 20-30 kt
range, although the strongest storms will be capable of
producing 40+ kt winds. High moisture content is leading to very
heavy downpours with brief drops in visibility, commonly to IFR, to
LIFR in heaviest storms. Larger clusters of shower activity are
capable of bringing ceilings down to MVFR as well.
Most sites are seeing impacts at this time, spare for PKB, who
is enjoying a break in the action. This break is likely area-
wide late this afternoon, before another wave of storms comes in
later this evening. Though, the weakly capped environment will
still be conducive for isolated to scattered showers. After the
cold front crosses tonight from W to E, winds shift to
northwesterly. Tomorrow morning during the pre- dawn hours, a
low stratus deck is likely to form near and south of the slow-
moving front. GLAMP guidance suggest reduced ceilings at all
sites, however do think it'll be a bit tougher to attain at PKB
and HTS. At any rate expect stratus deck to lift and scatter
through the morning. Low confidence exists in this portion of
the forecast with widely varying model solutions. Low level flow
ought to stave off fog development, though if these should
calm, quick VSBY degradations are likely overnight with high
humidity.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z FRIDAY...
FORECAST CONFIDENCE: Medium/high today, low tonight.
ALTERNATE SCENARIOS: Timing of convection may vary; timing and
occurrence of LL stratus may vary; patchy fog is possible though
unlikely.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H M M
HTS CONSISTENCY H H H H H H H H H H M H
BKW CONSISTENCY H H H H H H H M M M L L
EKN CONSISTENCY H H H H H H H H M M L M
PKB CONSISTENCY H H H H H H H H H H M M
CKB CONSISTENCY H H H H H H H H H H M H
AFTER 18Z FRIDAY...
IFR fog possible Saturday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Flash Flood Watch until 8 PM EDT this evening for WVZ030>032-
039-040-521>526.
OH...None.
KY...None.
VA...None.
&&
SYNOPSIS...30/MC
NEAR TERM...MC
SHORT TERM...30
LONG TERM...30
AVIATION...MCHazardous weather outlook, Jul 11, 12:39 PM EDT, 2 hours 1 minute before
Hazardous Weather Outlook...UPDATED National Weather Service Charleston WV 1239 PM EDT Thu Jul 11 2019 VAZ003-004-WVZ024>026-033-034-515>520-121645- Dickenson-Buchanan-Mingo-Logan-Boone-McDowell-Wyoming- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- 1239 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for southwest Virginia, and portions of southeast West Virginia and southern West Virginia. .DAY ONE...This Afternoon and Tonight. An isolated strong to severe thunderstorm may occur this afternoon and early evening. Damaging winds are the primary strong storm risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. WVZ030>032-039-040-521>526-121645- Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Webster- Southeast Webster-Northwest Pocahontas-Southeast Pocahontas- Northwest Randolph-Southeast Randolph- 1239 PM EDT Thu Jul 11 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for portions of central West Virginia, northeast West Virginia and northern West Virginia. .DAY ONE...This Afternoon and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. There is also a slight risk for severe thunderstorms today. Damaging winds are the primary risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports. KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-027>029- 121645- Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington- Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Clay-Braxton-Gilmer- 1239 PM EDT Thu Jul 11 2019 This Hazardous Weather Outlook is for northeast Kentucky, southeast Ohio, and portions of central West Virginia, northern West Virginia, southern West Virginia and western West Virginia. .DAY ONE...This Afternoon and Tonight. There is a slight risk for severe thunderstorms today. Damaging winds are the primary risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions by calling the toll-free spotter hotline, or by other methods detailed at www.weather.gov/rlx/reports.
In the hours before
Special weather statement, Jul 11, 12:34 PM EDT, 2 hours 6 minutes before
Special Weather Statement
National Weather Service Charleston WV
1234 PM EDT Thu Jul 11 2019
WVZ009-017>019-029-111715-
Calhoun-Ritchie-Wirt-Wood-Gilmer-
1234 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CALHOUN...SOUTHERN
RITCHIE...NORTHWESTERN GILMER...CENTRAL WIRT AND EAST CENTRAL WOOD
COUNTIES...
At 1232 PM EDT, a strong thunderstorm was located 7 miles northeast
of Elizabeth, moving east at 20 mph.
Locations impacted include...
Glenville, Elizabeth, Sand Fork, Auburn, Cherry, Smithville, Baldwin,
Walker, Stouts Mills, Troy, Palestine, Newberne, Freeport,
Greencastle, Coxs Mills, Big Springs, Brohard, Tanner, Macfarlan and
Burnt House.
Torrential rainfall is also occurring with this storm, with up to an
inch in a short period of time. This may cause localized flooding.
Do not drive your vehicle through flooded roadways.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3910 8073 3902 8072 3888 8073 3900 8143
3919 8140
TIME...MOT...LOC 1632Z 281DEG 15KT 3912 8129
21Special weather statement, Jul 11, 1:22 PM EDT, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
122 PM EDT Thu Jul 11 2019
WVZ013>015-111800-
Kanawha-Lincoln-Putnam-
122 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL KANAWHA...SOUTHERN
PUTNAM AND NORTHEASTERN LINCOLN COUNTIES...
At 122 PM EDT, a strong thunderstorm was located over Tornado, or
near Nitro, moving east at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Charleston, Nitro, Jefferson, South Charleston, St. Albans, Dunbar,
Hurricane, Chesapeake, Marmet, Belle, Cedar Grove, Poca, East Bank,
Glasgow, Pratt, Cross Lanes, Pinch, Alum Creek, Institute and
Tornado.
This includes the following highways...
Interstate 79 between mile markers 1 and 7.
Interstate 77 in West Virginia between mile markers 96 and 109.
Interstate 64 in West Virginia between mile markers 35 and 57.
West Virginia Turnpike between mile markers 88 and 95.
Route 119 between mile markers 67 and 80.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3830 8205 3847 8201 3843 8127 3826 8123
3819 8131
TIME...MOT...LOC 1722Z 276DEG 37KT 3836 8187
RGSpecial weather statement, Jul 11, 1:41 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Charleston WV
141 PM EDT Thu Jul 11 2019
WVZ522>526-111845-
Southeast Webster-Southeast Pocahontas-Northwest Randolph-Northwest
Pocahontas-Southeast Randolph-
141 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT RANDOLPH...POCAHONTAS AND
SOUTHEASTERN WEBSTER COUNTIES...
At 141 PM EDT, a strong thunderstorm was located 10 miles southeast
of Addison (Webster Springs), or 10 miles southeast of Webster
Springs, moving east at 35 mph.
Locations impacted include...
Elkins, Marlinton, Cass Scenic Railroad, Greenbank, Mill Creek,
Snowshoe, Dailey, Mingo, Beverly, Durbin, Hillsboro, Huttonsville,
Harman, Arbovale, Cheat Bridge, Dryfork, Glady, Minnehaha Springs,
Waneta and Boyer.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3866 7960 3867 7962
3836 7973 3831 7981 3827 7979 3819 7992
3807 7996 3805 8027 3806 8029 3843 8038
3903 7975 3897 7951 3896 7935
TIME...MOT...LOC 1741Z 257DEG 30KT 3837 8026
RGSpecial weather statement, Jul 11, 1:46 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
146 PM EDT Thu Jul 11 2019
WVZ522>526-111845-
Southeast Webster-Southeast Pocahontas-Northwest Randolph-Northwest
Pocahontas-Southeast Randolph-
146 PM EDT Thu Jul 11 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT RANDOLPH...POCAHONTAS
AND SOUTHEASTERN WEBSTER COUNTIES...
At 141 PM EDT, an area of strong thunderstorms was located 10 miles
southeast of Addison (Webster Springs), or 10 miles southeast of
Webster Springs, moving east at 35 mph.
Locations impacted include...
Elkins, Marlinton, Cass Scenic Railroad, Greenbank, Mill Creek,
Snowshoe, Dailey, Mingo, Beverly, Durbin, Hillsboro, Huttonsville,
Harman, Arbovale, Cheat Bridge, Dryfork, Glady, Minnehaha Springs,
Waneta and Boyer.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3892 7937 3893 7945 3890 7945 3889 7952
3884 7954 3878 7951 3866 7960 3867 7962
3836 7973 3831 7981 3827 7979 3819 7992
3807 7996 3805 8027 3806 8029 3843 8038
3903 7975 3897 7951 3896 7935
TIME...MOT...LOC 1741Z 257DEG 30KT 3837 8026
RGSpecial weather statement, Jul 11, 1:53 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Charleston WV
153 PM EDT Thu Jul 11 2019
WVZ028>031-039-040-521-522-525-526-111845-
Barbour-Southeast Webster-Northwest Randolph-Harrison-Northwest
Webster-Upshur-Lewis-Gilmer-Braxton-Southeast Randolph-
153 PM EDT Thu Jul 11 2019
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
RANDOLPH...SOUTHEASTERN GILMER...LEWIS...BRAXTON...UPSHUR...NORTHERN
WEBSTER...SOUTHERN BARBOUR AND SOUTH CENTRAL HARRISON COUNTIES...
At 150 PM EDT, strong thunderstorms were clustered 9 miles east of
Glenville, moving east at 40 mph.
Locations impacted include...
Elkins, Buckhannon, Weston, Sutton, Audra State Park, Webster
Springs, Belington, Gassaway, Addison (Webster Springs), Jackson
Mill, Stonewall Jackson, Rock Cave, Holly River State, Junior,
Burnsville, Jane Lew, Flatwoods, Womelsdorf (Coalton), Eden and
Little Birch.
This includes the following highways...
Interstate 79 between mile markers 48 and 108.
Route 19 between mile markers 64 and 68.
Route 33 between mile markers 1 and 35.
Torrential rainfall is also occurring with these storms,with up to
an inch of rain, in a short period of time. This may cause localized
flooding. Do not drive your vehicle through flooded roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
LAT...LON 3841 8041 3851 8066 3853 8065 3853 8071
3866 8102 3916 8043 3903 7976
TIME...MOT...LOC 1750Z 281DEG 48KT 3891 8065
21Special weather statement, Jul 11, 2:29 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Charleston WV
229 PM EDT Thu Jul 11 2019
WVZ032-040-111900-
Barbour-Taylor-
229 PM EDT Thu Jul 11 2019
...A STRONG THUNDERSTORM WILL AFFECT TAYLOR AND NORTHEASTERN BARBOUR
COUNTIES...
At 228 PM EDT, a strong thunderstorm was located near Grafton, moving
east at 30 mph.
Locations impacted include...
Grafton, Valley Falls, Moatsville, Tygart Lake State Park, Thornton,
Knottsville, McGee and Nestorville.
Torrential rainfall is also occurring with this storm,with up to an
inch in a short period of time. This may cause localized flooding.
Do not drive your vehicle through flooded roadways.
A Flash Flood Watch remains in effect. Heavy downpours could cause
rapid rises in water. If rising water is observed, move to higher
ground. Do not drive into areas covered by water.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to travel across
flooded roads. Find alternate routes. It takes only a few inches of
swiftly flowing water to carry vehicles away.
LAT...LON 3920 7983 3914 7984 3909 7997 3939 8020
3941 8011 3939 8009 3940 8003 3942 8000
3945 7993 3943 7989 3930 7989 3929 7986
3925 7985 3924 7981 3922 7981
TIME...MOT...LOC 1828Z 273DEG 28KT 3929 7995
21The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 10:49 AM EDT | Special Weather Statement | RLX | Mason | 56 min |
| Jul 11, 11:34 AM EDT | Special Weather Statement | RLX | Pleasants, Ritchie, Wood | 26 min |
| Jul 11, 12:00 PM EDT | Special Weather Statement | RLX | Pleasants, Ritchie | 45 min |
| Jul 11, 12:13 PM EDT | Flash Flood Warning | RLX | Doddridge, Pleasants, Ritchie, Tyler, Wood | 2 hr |
| Jul 11, 12:34 PM EDT | Special Weather Statement | RLX | Gilmer, Wirt | 41 min |
| Jul 11, 12:35 PM EDT | Flash Flood Watch | RLX | Barbour, Harrison, Lewis, Pocahontas, Randolph, Taylor and 2 more | 7 hr |
| Jul 11, 1:22 PM EDT | Special Weather Statement | RLX | Kanawha | 38 min |
| Jul 11, 1:41 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 64 min |
| Jul 11, 1:46 PM EDT | Special Weather Statement | RLX | Pocahontas, Randolph | 59 min |
| Jul 11, 1:53 PM EDT | Special Weather Statement | RLX | Braxton, Lewis, Upshur, Webster | 52 min |
| Jul 11, 2:24 PM EDT | Flash Flood Warning | RLX | Pocahontas | 3 hr |
| Jul 11, 2:29 PM EDT | Flash Flood Warning | RLX | Braxton, Lewis, Randolph, Upshur, Webster | 3 hr |
| Jul 11, 2:29 PM EDT | Special Weather Statement | RLX | Barbour, Taylor | 31 min |
| Jul 11, 7:31 PM EDT | Special Weather Statement | RLX | Tyler | 29 min |
| Jul 11, 7:35 PM EDT | Special Weather Statement | RLX | Pleasants, Wood | 55 min |
| Jul 11, 7:48 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Taylor | 27 min |
Nearby
Flash Flood Warnings in West Virginia, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.